I am a professional violinist and recently developed an essential tremor in my bow arm which interferes greatly with my playing. My neurologist tried primidone but it has helped only a little. I asked if he could put me on Inderal which I understand can help with essential tremor.
However -- the doctor pointed out that I am already on lisinopril (for hypertension) which, he claimed, ALSO is effective in treating essential tremor.
So the upshot was that according to him, there was 'no point' in substituting Inderal for the Lisinopril I'm already taking since Lisinopril is JUST AS EFFECTIVE in treating essential tremor as Inderal.
But is this right?? I've read about lisinopril and see no mention whatsoever of its being helpful for essential tremor (Of course I know it's effective for high blood pressure)
Can you please post if you try anything else for your tremors that helps. Our son was diagnosed last year with Essential Tremors after 4 years of misdiagnoses. He plays clarinet and his tremors are severe in his hands especially his left. As you can imagine being a musician yourself having tremors especially the 4 years he wasn't diagnosed causes for a lot of teasing and trama. His self confidence and hopes and dreams for scholarships in music no longer exist he just plays the best he can knowing he will get teased even put down by one band director and he know every year for solo and ensemble contest that he will be told jto ust play in front of more people so you won't shake so bad. He is on 160 mg of Inderal also and it helps some but not enough. Please let me know if you find anything that helps you. Thanks, Sherri
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.